Alert archive / New Mexico / Wind Advisories in 2022
Wind Advisory 52, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at May 21, 2022, 2:51 AM MDT for 8 counties in New Mexico. It took effect at May 21, 2022, 6:50 PM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2022, 2:51 AM MDT (08:51 UTC)
- In effect from
- May 21, 2022, 6:50 PM MDT
- Expired
- May 22, 2022, 6:00 AM MDT
- In force
- 11 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Cibola County, NM, Lincoln County, NM, Sandoval County, NM, Santa Fe County, NM, Socorro County, NM, Torrance County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 47 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 8.9 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4632 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
646 WWUS75 KABQ 210851 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 251 AM MDT Sat May 21 2022 NMZ227-228-230-231-234-211000- /O.EXP.KABQ.WI.Y.0051.000000T0000Z-220521T0900Z/ Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands-Union County-Harding County-Quay County- 251 AM MDT Sat May 21 2022 ...WIND ADVISORY WILL EXPIRE AT 3 AM MDT EARLY THIS MORNING... Winds will continue to decrease through the early morning hours, therefore the Wind Advisory will be allowed to expire. $$ NMZ219-211800- /O.NEW.KABQ.WI.Y.0052.220522T0300Z-220522T1200Z/ Middle Rio Grande Valley including the Albuquerque Metro Area- 251 AM MDT Sat May 21 2022 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MDT SUNDAY... * WHAT...East winds 25 to 35 mph with gusts up to between 45 and 50 mph expected. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area. * WHEN...From 9 PM this evening to 6 AM MDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. * ADDITIONAL DETAILS...Winds will be strongest near the mouth of Tijeras Pass in eastern Albuquerque. Blowing dust is likely, with visibility occasionally reduce to between 3 and 5 miles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NMZ235-236-211400- /O.CON.KABQ.WI.Y.0051.000000T0000Z-220521T1400Z/ Curry County-Roosevelt County- 251 AM MDT Sat May 21 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... * WHAT...North and northeast winds 25 to 40 mph with gusts up to 55 mph expected. * WHERE...Curry County and Roosevelt County. * WHEN...Until 8 AM MDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. * ADDITIONAL DETAILS...Blowing dust may drop the visibility below 1 mile at times in dust prone locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 11
5 follow-up statements
212 WWUS75 KABQ 211341 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 741 AM MDT Sat May 21 2022 NMZ235-236-211445- /O.EXP.KABQ.WI.Y.0051.000000T0000Z-220521T1400Z/ Curry County-Roosevelt County- 741 AM MDT Sat May 21 2022 ...WIND ADVISORY WILL EXPIRE AT 8 AM MDT THIS MORNING... Winds will continue to decrease through this morning, therefore the Wind Advisory will be allowed to expire. $$ NMZ219-212100- /O.CON.KABQ.WI.Y.0052.220522T0300Z-220522T1200Z/ Middle Rio Grande Valley including the Albuquerque Metro Area- 741 AM MDT Sat May 21 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MDT SUNDAY... * WHAT...East winds 25 to 35 mph with gusts up to between 45 and 50 mph expected. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area. * WHEN...From 9 PM this evening to 6 AM MDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 15
103 WWUS75 KABQ 212022 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 222 PM MDT Sat May 21 2022 NMZ218-220-225-220300- /O.EXA.KABQ.WI.Y.0052.220522T0300Z-220522T1200Z/ Santa Fe Metro Area-Lower Rio Grande Valley-Upper Tularosa Valley- 222 PM MDT Sat May 21 2022 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MDT SUNDAY... * WHAT...East to southeast winds 25 to 35 mph with gusts between 45 to 50 mph expected. * WHERE...Lower Rio Grande Valley, Upper Tularosa Valley and Santa Fe Metro Area. * WHEN...From 9 PM this evening to 6 AM MDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ219-220300- /O.CON.KABQ.WI.Y.0052.220522T0300Z-220522T1200Z/ Middle Rio Grande Valley including the Albuquerque Metro Area- 222 PM MDT Sat May 21 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MDT SUNDAY... * WHAT...East winds 25 to 35 mph with gusts between 45 and 50 mph expected. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area. * WHEN...From 9 PM this evening to 6 AM MDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. * ADDITIONAL DETAILS...Winds will be strongest near the mouth of Tijeras Pass in eastern Albuquerque. Blowing dust is likely, with visibility occasionally reduce to between 3 and 5 miles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 15
253 WWUS75 KABQ 220050 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 650 PM MDT Sat May 21 2022 NMZ218-220-225-221200- /O.EXT.KABQ.WI.Y.0052.220522T0050Z-220522T1200Z/ Santa Fe Metro Area-Lower Rio Grande Valley-Upper Tularosa Valley- 650 PM MDT Sat May 21 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM MDT SUNDAY... * WHAT...East to southeast winds 25 to 35 mph with gusts between 45 to 50 mph expected. * WHERE...Lower Rio Grande Valley, Upper Tularosa Valley and Santa Fe Metro Area. * WHEN...Until 6 AM MDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ219-221200- /O.EXT.KABQ.WI.Y.0052.220522T0050Z-220522T1200Z/ Middle Rio Grande Valley including the Albuquerque Metro Area- 650 PM MDT Sat May 21 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM MDT SUNDAY... * WHAT...East winds 25 to 35 mph with gusts between 45 and 55 mph expected. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area. * WHEN...Until 6 AM MDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. * ADDITIONAL DETAILS...Winds will be strongest below Tijeras Canyon in eastern Albuquerque. Blowing dust is likely, with visibility occasionally reduced to between 3 and 5 miles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 44
627 WWUS75 KABQ 220154 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 754 PM MDT Sat May 21 2022 NMZ219-221200- /O.UPG.KABQ.WI.Y.0052.000000T0000Z-220522T1200Z/ /O.NEW.KABQ.HW.W.0020.220522T0154Z-220522T1200Z/ Middle Rio Grande Valley including the Albuquerque Metro Area- 754 PM MDT Sat May 21 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM MDT SUNDAY... * WHAT...East winds 25 to 45 mph with gusts up to 60 mph expected. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area. * WHEN...Until 6 AM MDT Sunday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Winds will be strongest below Tijeras Canyon in eastern Albuquerque. Blowing dust is likely, with visibility plummeting below 1 mile at times in dust-prone locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous cross winds can be expected, especially for motorists on north-to-south oriented roads like I-25. && $$ NMZ218-220-225-221200- /O.CON.KABQ.WI.Y.0052.000000T0000Z-220522T1200Z/ Santa Fe Metro Area-Lower Rio Grande Valley-Upper Tularosa Valley- 754 PM MDT Sat May 21 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY... * WHAT...East to southeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Lower Rio Grande Valley, Upper Tularosa Valley and Santa Fe Metro Area. * WHEN...Until 6 AM MDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect hazardous cross winds on area roadways. * ADDITIONAL DETAILS...Blowing dust will drop visibility below 1 mile at times in dust-prone locations PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 44
659 WWUS75 KABQ 221208 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 608 AM MDT Sun May 22 2022 NMZ219-221315- /O.EXP.KABQ.HW.W.0020.000000T0000Z-220522T1200Z/ Middle Rio Grande Valley including the Albuquerque Metro Area- 608 AM MDT Sun May 22 2022 ...HIGH WIND WARNING HAS EXPIRED... Gusty winds will persist through the morning hours, but will be below warning threshold. $$ NMZ218-220-225-221315- /O.EXP.KABQ.WI.Y.0052.000000T0000Z-220522T1200Z/ Santa Fe Metro Area-Lower Rio Grande Valley-Upper Tularosa Valley- 608 AM MDT Sun May 22 2022 ...WIND ADVISORY HAS EXPIRED... Winds will continue to decrease through the morning hours, therefore the Wind Advisory will be allowed to expire. $$ 11
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 20, 11:53 PM MDT, 2 hours 58 minutes earlier.
Area forecast discussion, May 20, 11:53 PM MDT, 2 hours 58 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1153 PM MDT Fri May 20 2022 .AVIATION... 06Z TAF CYCLE A backdoor cold front is progressing southwest toward KSAF and KABQ currently and will result in a gusty east canyon/gap wind within the hour. MVFR cigs will likely develop behind the front and impact KLVS early Saturday morning. Otherwise, VFR conditions prevail and are forecast to persist. A stronger east canyon/gap wind will develop Saturday evening with another push of the backdoor cold front, impacting KABQ and KSAF. An Airport Weather Warning will likely be required for KABQ for gusts to between 35-45kts for Saturday evening. 11 && .PREV DISCUSSION...812 PM MDT Fri May 20 2022... .UPDATE... Allowed most of today's Wind Advisory to expire, except for the Gallup area and the Chuska Mountains where recent METARs and MOS guidance indicate strong winds will continue for a couple more hours. Also, issued Wind Advisories for northeast areas and the far eastern plains for tonight, where impressive pressure falls are forecast as another backdoor cold front surges southward into the state. The updated MOS guidance suggests an isolated N or NE wind gust to 60 mph may be possible near Raton and Clovis, but the vast majority of gusts should top out from 45-55 mph. Added blowing dust to portions of the east where Wind Advisories are now in effect for the night. 44 && .PREV DISCUSSION...621 PM MDT Fri May 20 2022... .AVIATION... 00Z TAF CYCLE A backdoor cold front will continue pushing west southwestward through the eastern plains tonight. Recent model runs strengthened wind speeds across northeast and far east central areas this evening into the late night hours with northeasterly wind gusts from 30-45 KT now expected there. There is some uncertainty about when and how strongly the front will push into the central valley. High resolution models suggest the front will move through gaps in the central mountain chain from the southeast near or after midnight into early Saturday morning with occasional gusts from Santa Fe southward. The flow is forecast to veer out of the south and southwest over central areas by Saturday afternoon, only to snap out of the east again as the front makes a much strong push westward Saturday evening. 44 && .PREV DISCUSSION...307 PM MDT Fri May 20 2022... .SYNOPSIS... It's another windy, warm, very dry and unstable atmosphere this afternoon, with widespread critical fire weather conditions. The weather will change noticeably in the east this weekend through the middle of next week. Moderate change is expected across central NM, with little or no change in the west. A short wave trough in Utah will pass to our north Saturday, while a back door cold front drops south through the eastern plains tonight. A big jump in low level moisture and instability aloft from the northern disturbance will create some rain and higher elevation snow showers tonight over the northern mountains into the northeast. A few showers and thunderstorms will continue Saturday through Saturday evening in the same areas, then a break in precipitation Sunday. It will be much cooler Saturday in the east with highs 15 to 30 degrees lower than today. Another back door cold front Saturday night will rush south and west, this front spilling into the Rio Grande Valley. A couple of storm systems will bring additional precipitation and cooling, mostly in the east, from Monday through Wednesday. Dry and warmer late next week. && .DISCUSSION... SHORT TERM...(FRIDAY NIGHT THROUGH SATURDAY NIGHT)... Backdoor surface boundary has stalled over the northeast and east central plains, with gusty west-southwest winds increasing for all other areas compliments of stronger winds aloft mixing down to the surface. A Wind Advisory remains in effect through 02Z/Sat. Expect the front to resume its southwestward advance this evening and will press itself again the eastern slopes of the central mountain chain overnight. A modest gap wind could develop towards sunrise. In the meantime, sufficient upslope flow, moisture and upper level support will allow for light precipitation along the Colorado border, with the best chances for the northeast slopes of the Sangre de Cristos eastward through the Johnson and Bartlett Mesas. For Saturday, the combination of low level easterly flow and upper level energy will continue to support the threat for light precip across the northern high terrain, mainly the eastern slopes of the Sangre de Cristo Mountains. Enough instability could be present to support an isolated lightning strike. 700hPa winds should be weaker on Saturday afternoon, but afternoon gusts are still likely across western and central NM, which may also be juxtaposed with low RH. For Sat night, a reinforcing backdoor front will push into eastern New Mexico. Pressure gradient will be notably stronger compared to its predecessor, and this is reflected in the MOS guidance. MET has 34kt sustained winds at KABQ with 28kts on the MAV and ECS. This is something to closely monitor as a Wind Advisory may be required. An extensive bank of stratus is likely both tonight and Sat night for locations along/east of the central mountains. While the threat may be low for subfreezing low temperatures, some locales in northeast could be within a couple of degrees. DPorter LONG TERM...(SUNDAY THROUGH FRIDAY)... Sunday will be a break from precipitation on Saturday, and expected activity Monday through Wednesday of next week. Breezy to windy conditions are expected Sunday with highs near normal in the west and below normal in the east. Two storm systems from the northwest will impact New Mexico, the first Sunday night through Monday night, with the second Tuesday into Wednesday. Cold fronts will accompany them, keeping the east with below normal temperatures, while near normal highs are forecast in the west. Showers and thunderstorms will become more widespread Monday over all of the east, and maybe expand west into central and northwest areas of the state Tuesday. Snow will likely fall on the high northern mountain peaks Monday and Tuesday nights. The second storm will exit NM Wednesday, with a ridge of high pressure settling in Thursday and Friday, bringing warmer and drier weather again. Winds will increase as well with a return of critical fire weather conditions possible by Friday. && .FIRE WEATHER... ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE FOR THE MIDDLE/LOWER RIO GRANDE VALLEY AS WELL AS THE WEST CENTRAL HIGHLANDS SATURDAY... Widespread critical fire weather conditions will come to end this evening as a backdoor cold front claims more real estate over the plains. This will bring much needed humidity relief but will also pose a concern for a wind shift at the Hermits Peak and Calf Canyon fires. A gap wind in the Santa Fe area may also approach the Cerro Pelado fire overnight. Winds will be lighter on Saturday but may be sufficient enough to create an hour or two of critical fire weather conditions in the southwest mountains zone and lower RGV. RH across the eastern plains should remain above 20 percent for most areas. A reinforcing backdoor front will impact eastern NM Saturday night, which will likely squeeze its way through the central mountains to the Continental Divide. This will produce strong gap winds that may be a threat to all ntn mountain wildfires. Precipitation chances through Saturday night will be focused mainly along the CO border, but wetting activity appears low. Longwave trough remains over the state for the early/middle portion of next week while low-level return flow is expected over the east. As energy embedded in this trough moves through the region, it will support showers and thunderstorms across the northern mountains into the eastern plains. Unfortunately, a dry weather pattern will remain in place across the western zones during this time. For Thursday, an upper level ridge will quickly roll through the state before another trough invades the southern Rockies on Fri. Fortunately, the threat for widespread critical fire weather next week appears low. DPorter && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 3 AM MDT Saturday for the following zones... NMZ227-228-230-231-234. Fire Weather Watch from 11 AM MDT Saturday through Saturday evening for the following zones... NMZ106-109. Wind Advisory until 8 AM MDT Saturday for the following zones... NMZ235-236. &&
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:48 PM MDT | Wind Advisory | ABQ | Catron, Cibola, Colfax, Curry, Harding, McKinley and 5 more | 12 hr |
| May 21, 3:15 AM MDT | Fire Weather Watch | ABQ | Cibola, McKinley, Sandoval, San Juan | 23 hr |
Nearby
Wind Advisories in New Mexico, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.